ET symptom of neuropathy

Posted by shenriq @shenriq, Mar 28 10:34am

I have been experiencing pain that travels across the top of my left foot. Its a curious location and has become more pronounced, something that I have experienced for several years. I don’t understand it’s source nor what drives it. I have had ET for years and read about neuropathy in extremities, but don’t really understand what’s happening. My symptoms have become more intense and aren’t disabling, but are very pronounced and increasing in intensity. I’m also experiencing similar sensations in my fingers, similar to the sensation of my fingers going to “sleep.” Please weigh in.

Hi @shenriq According to the NIH there are several patients with essential thrombocythemia that complain of side effects of neuropathy. Here is a study regarding it. It is a bit lengthy and written for medical professionals but it is worth reading to find out more about your situation. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3232271/

Have you discussed this with your physician?

REPLY

Hi Shenriq, I was diagnosed with ET in 2013. I have been on hydroxyurea 500mg along with a baby aspirin since 2014. Over the past years I have developed many symptoms that don't seem related to the ET, which is what also brought me to the connect groups looking for answers.
I have learned that the tingling and numbness in my feet, legs, face and head are experienced by many with ET. I also suffer from bruising in my feet, color changes numbness, coldness and tingling in my hands which I'm told is Raynaud's Syndrome. This I assume, is related to the other symptoms.
Although I have yet to find anything to remove the symptoms, it has eased my anxiety a lot to connect with others with similar stories. By nature I am a researcher and want to know what and why….Having a rare disease with little known information has been a challenge. Just hearing the stories of others and getting impute from the moderators and helpful information has been a Godsend to me. I hope this is an encouragement to you too . Blessings.

REPLY

Hello everyone, This topic got me looking into the connection of ET and neuropathy. My mother was diagnosed with ET back in 2017 and it has been a whirlwind of learning and educating myself. I do have to say it hasn't been easy. Doctors unfortunately recommend what is best but don't explain enough. While many at home are trying to connect the dots and make someone or themselves feel good, it is at times stressful to management all the various symptoms and aches and pains. I see this with my mom and it breaks me to see her suffer.

As many of you have shared with all this pains in feet and hands, Our experience has been, all of a sudden her hands began to hurt so much that she couldn't even hold a cup in her hand, and sleep. She felt as if the inside bones were broken. I took her to doctor for an Xray thinking maybe she did in fact hurt herself and tiny fractures hurt the most. But there was nothing, apparently it a type of osteoarthirist. However, this was like in a one day turn around type thing. It wasn't progressive, so my thought was maybe it is connected to ET with this topic of neuropathy. Since the pandemic began my mom has been on Vit C, D, and B. She has been keeping up with her vitamins that keep bones healthy, but this sudden pains I feel like it is not much related to athirst.

This topic validated my thoughts and was curious to know more. Thank you for sharing.

REPLY
@cgpak

Hi Shenriq, I was diagnosed with ET in 2013. I have been on hydroxyurea 500mg along with a baby aspirin since 2014. Over the past years I have developed many symptoms that don't seem related to the ET, which is what also brought me to the connect groups looking for answers.
I have learned that the tingling and numbness in my feet, legs, face and head are experienced by many with ET. I also suffer from bruising in my feet, color changes numbness, coldness and tingling in my hands which I'm told is Raynaud's Syndrome. This I assume, is related to the other symptoms.
Although I have yet to find anything to remove the symptoms, it has eased my anxiety a lot to connect with others with similar stories. By nature I am a researcher and want to know what and why….Having a rare disease with little known information has been a challenge. Just hearing the stories of others and getting impute from the moderators and helpful information has been a Godsend to me. I hope this is an encouragement to you too . Blessings.

Jump to this post

I am well acquainted with Raynauds Syndrome, as my mother had it over the last 10 years of her life. My understanding of Raynauds is that there is a blood flow issue and extremities become extremely cold, fingers actually turn blue! That is a very different symptom, in as much as mine involves a low burning sensation.
Learning from other ET patients is useful and helps corroborate my own experiences, particularly invaluable when dealing with many unknowns of ET. Thank you!

REPLY
@amandaburnett

Hi @shenriq According to the NIH there are several patients with essential thrombocythemia that complain of side effects of neuropathy. Here is a study regarding it. It is a bit lengthy and written for medical professionals but it is worth reading to find out more about your situation. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3232271/

Have you discussed this with your physician?

Jump to this post

I will certainly read through the info on the website you provided. I do a lot of research and keep a list of my symptoms, Thank you so much!

REPLY
@shenriq

I am well acquainted with Raynauds Syndrome, as my mother had it over the last 10 years of her life. My understanding of Raynauds is that there is a blood flow issue and extremities become extremely cold, fingers actually turn blue! That is a very different symptom, in as much as mine involves a low burning sensation.
Learning from other ET patients is useful and helps corroborate my own experiences, particularly invaluable when dealing with many unknowns of ET. Thank you!

Jump to this post

I'd like to also bring in @lefsequeen @huronshores and @claire39 to share any experience they may have with neuropathy type symptoms and/or a burning sensation of the extremeties.

Shenriq, is this sensation still confined to your left foot? Any changes?

REPLY

Hello, again! I would have to say I've frequently experienced "pins and needles" sensations, particularly in my left hand. I suppose I have grown used to it, so actually had to stop just now and think about what I am currently experiencing. Yes, I have some pins and needles–I don't pay attention to it much any more! But then, after my brain aneurysm and stroke late 2008, I'm never quite sure what's caused by what! I do know I had the pins and needles long before that, tho. When I stopped taking HU for awhile, I believe I experienced some TIAs, with a rubbery feeling and tingling in my left hand.

REPLY

I do have some tingling in my hands at times, such as you mention. Hard to say cause, as I was once diagnosed that it was Carpal Tunnel. Do have some arthritis in my hands but not disabling. I find wearing a hand brace at night (such as for Carpal Tunnel) seems to help. At least feels better in the mornings. Pain across top of foot I have had but it was blamed on arthritis. I went to a Chiropractor for laser treatments and that really seemed to help. Just things I have tried. Seems one has to try to find ways to make oneself more comfortable. Good luck.

REPLY
Please sign in or register to post a reply.
  Request Appointment